Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 155, NWS Austin/San Antonio, TX

May 5, 2023Burnet County, Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 5, 2023, 8:39 PM CDT for Burnet County, Travis County, Williamson County, Texas. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2023, 8:39 PM CDT (01:39 UTC)
Expired
May 5, 2023, 9:32 PM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burnet County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 8:56 PM CDTTSTM WND DMG1 Ne Granite Shoals, TXDOWNED TREES NEAR THE INTERSECTION OF FM 1431 AND PHILLIPS RANCH RD; 1100 PEOPLE WITHOUT POWER IN GRANITE SHOALS. TIME ESTIMATED VIA RADAR.
May 5, 8:56 PM CDTTSTM WND DMG2 Ene Granite Shoals, TXREPORT FROM MPING 3-INCH TREE LIMBS BROKEN, POWER POLES BROKEN.
May 5, 9:02 PM CDTHAIL 12 W Bertram, TX
May 5, 9:02 PM CDTHAIL 12 W Bertram, TX
May 5, 9:11 PM CDTHAIL 1.254 Sse Longhorn Cavern S, TXREPORT FROM MPING HALF DOLLAR.
May 5, 9:25 PM CDTHAIL 1Marble Falls, TXMOSTLY DIME AND NICKEL SIZE WITH QUARTER SIZE MIXED IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 3:52 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2023-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2023-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3335 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

264 
WUUS54 KEWX 060139
SVREWX
TXC053-453-491-060245-
/O.NEW.KEWX.SV.W.0155.230506T0139Z-230506T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
839 PM CDT Fri May 5 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Williamson County in south central Texas...
  Northwestern Travis County in south central Texas...
  Central Burnet County in south central Texas...

* Until 945 PM CDT.

* At 839 PM CDT, a severe thunderstorm was located near Oatmeal, or
  near Burnet, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Burnet, Marble Falls, Bertram, Granite Shoals, Horseshoe Bay,
  Meadowlakes, Liberty Hill, Highland Haven, Spicewood, Oatmeal, Lake
  Victor, Mahomet, Joppa, Smithwick, Shady Grove, Longhorn Cavern
  State Park and Cottonwood Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3084 9784 3042 9808 3050 9835 3056 9835
      3057 9837 3057 9841 3093 9822
TIME...MOT...LOC 0139Z 265DEG 8KT 3069 9815 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PLATT
3 follow-up statements
451 
WWUS54 KEWX 060200
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
900 PM CDT Fri May 5 2023

TXC453-060210-
/O.CAN.KEWX.SV.W.0155.000000T0000Z-230506T0245Z/
Travis TX-
900 PM CDT Fri May 5 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TRAVIS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.

LAT...LON 3084 9784 3062 9800 3063 9801 3062 9801
      3061 9804 3062 9805 3061 9806 3068 9834
      3093 9822
TIME...MOT...LOC 0200Z 265DEG 8KT 3069 9810 

$$

TXC053-491-060245-
/O.CON.KEWX.SV.W.0155.000000T0000Z-230506T0245Z/
Williamson TX-Burnet TX-
900 PM CDT Fri May 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN WILLIAMSON AND CENTRAL BURNET COUNTIES...

At 900 PM CDT, a severe thunderstorm was located over Oatmeal, or
near Bertram, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Burnet, Bertram, Lake Victor, Mahomet, Joppa, Oatmeal and Shady
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3084 9784 3062 9800 3063 9801 3062 9801
      3061 9804 3062 9805 3061 9806 3068 9834
      3093 9822
TIME...MOT...LOC 0200Z 265DEG 8KT 3069 9810 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BF
666 
WWUS54 KEWX 060217
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
917 PM CDT Fri May 5 2023

TXC053-491-060245-
/O.CON.KEWX.SV.W.0155.000000T0000Z-230506T0245Z/
Williamson TX-Burnet TX-
917 PM CDT Fri May 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN WILLIAMSON AND CENTRAL BURNET COUNTIES...

At 917 PM CDT, a severe thunderstorm was located over Oatmeal, or
near Bertram, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Burnet, Bertram, Lake Victor, Mahomet, Joppa, Oatmeal and Shady
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3084 9784 3062 9800 3063 9801 3062 9801
      3061 9804 3062 9805 3061 9806 3068 9834
      3093 9822
TIME...MOT...LOC 0217Z 265DEG 8KT 3069 9805 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BF
059 
WWUS54 KEWX 060232
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
932 PM CDT Fri May 5 2023

TXC053-491-060240-
/O.CAN.KEWX.SV.W.0155.000000T0000Z-230506T0245Z/
Williamson TX-Burnet TX-
932 PM CDT Fri May 5 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILLIAMSON AND
CENTRAL BURNET COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Southwestern Williamson and Southwestern Burnet Counties until 10 PM.

LAT...LON 3084 9784 3062 9800 3063 9801 3062 9801
      3061 9804 3062 9805 3061 9806 3068 9834
      3093 9822
TIME...MOT...LOC 0227Z 265DEG 8KT 3069 9802 

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:42 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 5, 6:42 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
642 PM CDT Fri May 5 2023

...UPDATE, New AVIATION...

&&

...MESOSCALE UPDATE

SEVERE THUNDERSTORM WATCH 187 IN EFFECT FOR NORTHEASTERN PORTIONS OF
THE AREA UNTIL 10:00 PM THIS EVENING...
Issued at 358 PM CDT Fri May 5 2023

Severe Thunderstorm Watch 187 has been issued for Gillespie, Blanco,
Hays, Bastrop, Lee, and counties northeast until 10:00 PM this
evening. Thunderstorms have begun to erupt along the dryline to our
north over the last hour. This activity has been noted along the
approximate intersection of a 90+ degree thermal ridge axis and 60+
degree dew points present east of said dryline. The expectation is
for this activity to continue to organize through the short term,
eventually tracking east-southeast into our Hill Country and northern
I-35 zones. The latest ACARS sounding from Austin Bergstrom Intl
indicates between 3000-4000 J/kg of CAPE, most of which can be
attributed to strong surface heating, as well as steep (>8 C/km)
lapse rates present above a weak capping inversion. Combined with
40-50 knots of effective bulk shear being estimated by the RAP, this
will support large (> quarter size) to very large (> lime size) hail
potential in any storms, in addition to damaging straight line winds
exceeding 60 MPH. An isolated tornado can't be completely ruled out.

While satellite trends currently appear benign, several members from
the WoFS depict additional development further south of WW187 along
and east of I-35 through the early evening. Confidence in this
occurring is much lower, though we will continue to monitor trends
closely. Those with travel plans should stay weather aware through
the first part of tonight, and should plan to seek immediate safe
shelter if severe storms approach. Never ride out severe
thunderstorms in vehicles.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 239 PM CDT Fri May 5 2023

Key Messages for the rest of today

* There is a Level 2 of 5 Risk for severe storms from late this
  afternoon and evening across the Hill Country including Travis
  County.
* There is a Level 1 of 5 Risk for severe storms from late this
  afternoon and evening across the eastern two-thirds of the local
  area.
* Forecast confidence continues to remain low regarding coverage and
  exact placement of storms. However, any storms that form will be
  capable of producing large to very large hail and damaging wind
  gusts.
* The primary window for severe storms today is between 4 PM and
  Midnight.
* Isolated spots across the Hill Country could receive heavy
  downpours that could resulting in minor flash flooding. There is a
  Level 1 of 4 Risk (marginal) for excessive rainfall.

Latest visible photos are showing towering cumulus over central
Texas as of 230 pm. This activity is forecast to continue for the
rest of this afternoon into the evening. Dewpoint temperatures are
ranging from the upper 50s to mid 60s across the Rio Grande and
southern Edwards Plateau and to the mid 70s along and east of
Interstate 35. All of this is happening to the east of the dryline
that sits across west Texas. A few upper level shortwaves are likely
to push across the Hill Country later this afternoon and evening to
aid the very unstable airmass is place to reach convective
initiation. Once that happens, strong to severe thunderstorms are
forecast to develop across central Texas while moving into the Hill
Country including Travis County. As mentioned in the Key Messages
above, there is a Level 2 to 5 Risk for severe storms across the Hill
Country with a Level 1 to 5 Risk for severe storms across the
eastern two-thirds of the local area. Forecast confidence is low as
hi-res models differ through this period. Therefore, we went with a
blend solution to capture the best possible solution. The bottom line
for the short term weather forecast period is that any storm that
develops could become strong to severe later this afternoon and
evening. The main weather hazards are large to very large hail and
damaging wind gusts. Can't totally rule out an isolated tornado or
two over the northern parts of Llano, Burnet and Williamson Counties.
Also, isolated heavy downpours are expected with these storms and
could result in minor flash flooding over some areas. The time frame
for all of this is from 4 pm to Midnight tonight.

A few storms could come close to the Rio Grande later this afternoon
and early evening, but the main focus area for storms to develop is
along and east of Highway 83.

After midnight tonight, the local area should stay dry through mid
day on Saturday. After that, a similar setup as of this afternoon
and evening is forecast with strong to severe storms possible across
the Hill Country and areas along Highway 281 including the Austin
and San Antonio metro areas. Large hail and damaging wind gusts are
likely to be the main weather hazards. Once again, confidence is low
for this scenario.

In addition to the possibility of strong to severe storms,
Saturday's high temperatures are forecast to range from the upper
80s and mid 90s across most areas with up to 101 degrees across the
Rio Grande. Heat indices could range from 100 to 104 along and east
of I-35 and up to 107 across the Rio Grande.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 239 PM CDT Fri May 5 2023

A fairly active weather pattern will continue to round out the
weekend, with another low chance for late afternoon and evening
showers and thunderstorms in the forecast across south central Texas
on Sunday. Similar to the last few days, plenty of southwesterly
flow aloft combined with moist, southeasterly flow will remain
intact. Daytime heating will help trigger some isolated convection,
mainly across the Hill Country and nearby I-35 corridor. A strong to
severe storm or two can't be ruled out, with marginally severe hail
and wind gusts the main concerns. The loss of daytime heating will
bring an end to rain chances after Midnight.

The flow aloft will weaken as we head into Monday and Tuesday, with
the latest round of global models showing a split flow in the upper
winds. The subtropical jet will be across central Mexico, with the
northern stream jet over the central plains states. A weakness will
develop in the flow across our region, with some weak cyclonic flow
taking shape in the mid levels. It will be difficult to pinpoint
where the best chances for convection will occur, so for now we will
keep a 20-30% chance in the forecast across all areas. Overall
chances for severe weather appear low given the lack of shear.
However, any strong updrafts that manage to develop could produce
some gusty winds. With plenty of moisture intact and fairly weak flow
through the column, a few lucky spots could see some beneficial
rainfall.

On Wednesday, an upstream trough will be developing farther west over
the desert southwest or central Rockies, depending on which medium
range operational model is observed. Suspect the models will continue
to have difficulty with this pattern going forward as this system
will be cutoff from the northern stream upper jet. For our region,
any remnant weakness in the mid-levels will be in the process of
shifting eastward on Wednesday. Rain chances have trended upward
slightly, especially from the Hill Country eastward into the I-35
corridor.

For Thursday and Friday, confidence in the forecast is low given the
disagreement noted among the operational models. We should definitely
keep sufficient moisture around, but the amount of upper level
support remains in question. For now, we will keep rain chances in
the 20-50% range, with the higher chances generally across the Hill
Country, I-35 corridor and coastal plains.

Temperatures through the period will remain above normal, with highs
generally in the mid 80s to mid 90s and lows in the mid 60s to lower
70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Fri May 5 2023
Cluster of SHRA/TSRA over Central Texas will move over the KAUS area
and have maintained TEMPOs for 01Z-05Z for that site. A few SHRA
have developed farther to the southwest. These may impact KSAT/KSSF.
Although have kept mention out of those sites, will monitor radar
trends for possible later mention. Otherwise, VFR condtions lower to
MVFR/IFR overnight into early morning, then mix to VFR Saturday
afternoon. S to SE winds 9 to 15 KTs decrease to 5 to 10 KTs tonight,
then increase to 10 to 15 KTs on Saturday. Wind gusts to 40 KTs are
possible in/near TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  93  71  89 /  20  10  20  20
Austin Bergstrom Intl Airport  68  92  69  88 /  20  10  20  20
New Braunfels Muni Airport     69  93  70  89 /  30  10  20  20
Burnet Muni Airport            67  91  68  87 /  30  20  30  30
Del Rio Intl Airport           73  98  73  95 /   0  10  10  20
Georgetown Muni Airport        68  91  68  87 /  40  10  20  30
Hondo Muni Airport             69  95  69  89 /  20  20  20  20
San Marcos Muni Airport        68  92  70  88 /  30  10  20  20
La Grange - Fayette Regional   72  91  72  87 /  30   0  10  20
San Antonio Intl Airport       70  93  71  88 /  20  20  20  20
Stinson Muni Airport           70  94  71  90 /  20  10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale...Quigley
Short-Term...04
Long-Term...Platt
Aviation...04
Hazardous weather outlook, May 5, 4:44 AM CDT, 15 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
444 AM CDT Fri May 5 2023

TXZ171>173-183>194-202>209-217>225-228-061200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
444 AM CDT Fri May 5 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated to scattered thunderstorms are expected this afternoon. A
few storms could be strong to severe with large hail, damaging
straight line winds and locally heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated thunderstorms remain possible during each afternoon and
evening through the weekend, where a few severe storms could be
capable of producing large hail, damaging straight line winds and
locally heavy rainfall. An isolated tornado may be possible as
well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 5, 7:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT FRI MAY 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      3 SE BURNET             30.73N 98.19W
05/05/2023                   BURNET             TX   PUBLIC

            REPORT FROM MPING STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

MB
Special weather statement, May 5, 8:01 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
801 PM CDT Fri May 5 2023

TXZ171-172-060145-
Llano TX-Burnet TX-
801 PM CDT Fri May 5 2023

...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 845 PM CDT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tow, or 10 miles north of Buchanan Dam, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buchanan Lake Village, Lake Victor, Bluffton, Sunnylane and Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.

&&

LAT...LON 3093 9804 3077 9850 3092 9854 3093 9842
      3094 9841 3095 9845 3096 9845 3098 9844
      3101 9846 3103 9843 3103 9811
TIME...MOT...LOC 0100Z 241DEG 19KT 3089 9846

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PLATT
Local storm report, May 5, 8:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 PM CDT FRI MAY 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             LLANO                   30.75N 98.68W
05/05/2023  E1.00 INCH       LLANO              TX   EMERGENCY MNGR

&&

MB
Special weather statement, May 5, 8:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
816 PM CDT Fri May 5 2023

TXZ218-060145-
Zavala TX-
816 PM CDT Fri May 5 2023

...A strong thunderstorm will impact portions of southeastern Zavala
County through 845 PM CDT...

At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near
Las Colonias, or 7 miles northeast of Crystal City, moving northeast
at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Crystal City, Batesville, Loma Vista, Chula Vista-River Spur and Las
Colonias.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2866 9981 2884 9983 2894 9960 2866 9946
TIME...MOT...LOC 0116Z 243DEG 16KT 2877 9974

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

CP
Local storm report, May 5, 8:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CDT FRI MAY 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     3 NNE LLANO             30.79N 98.66W
05/05/2023  M68 MPH          LLANO              TX   ASOS

&&

MB
Local storm report, May 5, 8:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT FRI MAY 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 E LLANO               30.75N 98.67W
05/05/2023  E1.25 INCH       LLANO              TX   COCORAHS

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:03 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano57 min
May 5, 7:14 PM CDTSevere Thunderstorm WarningEWXLlano61 min
May 5, 7:16 PM CDTSpecial Weather StatementEWXBandera29 min
May 5, 7:18 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
May 5, 7:29 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Llano3 hr
May 5, 7:42 PM CDTSpecial Weather StatementEWXMedina33 min
May 5, 7:44 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano, Travis, Williamson61 min
May 5, 8:01 PM CDTSpecial Weather StatementEWXBurnet44 min
May 5, 8:04 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano56 min
May 5, 8:16 PM CDTSpecial Weather StatementEWXZavala29 min
May 5, 8:30 PM CDTAreal Flood AdvisoryEWXLlano3 hr
May 5, 8:55 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Hays, Llano, Travis, Williamson65 min
May 5, 8:57 PM CDTSpecial Weather StatementEWXZavala33 min
May 5, 9:45 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis, Williamson3 hr
May 5, 9:47 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Burnet, Travis, Williamson58 min
May 5, 10:05 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano55 min
May 5, 10:23 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano27 min
May 5, 10:44 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson61 min
May 5, 10:53 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano24 min
May 5, 11:43 PM CDTSpecial Weather StatementEWXLee47 min
May 6, 6:02 PM CDTSpecial Weather StatementEWXVal Verde43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.